MAUDE Adverse Event Report: BIOMÉRIEUX, INC. CONTROL MODULE PKGD 3D - 210147

BIOMÉRIEUX, INC. CONTROL MODULE PKGD 3D - 210147
Model Number 210147
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of experiencing an issue with their bact/alert® control module pkgd 3d (ref 210147, serial (b)(4)) in which the customer claims the instrument transmitted negative results for two culture bottles that had flagged as positive.The customer is reporting that the instrument is sending info to the customer's laboratory information system (lis) and it then updates the report 'negative at 24 hours' before the bottles have reached one day of incubation.Bottle ids nrwzfzz4 and arx5sbzp both flagged positive on the instrument in less than 24 hours after being put on test, but the customer's laboratory information system (lis) reported that the bottles were both "negative to date" at 24 hours.Due to this issue, the customer stated that the incorrect results were released when the negative results at 24 hours were released.The patient had ceased antibiotic treatment, but the treatment change has not been confirmed to be a direct result of the release of the negative results at 24 hours.The patient was placed back on antibiotic therapy when the positive blood culture results were communicated to the treating physician.It is reported that the patient had cholecystitis with the gall bladder removed on (b)(6) 2021 after the blood culture samples were taken, but before any blood culture results were released.The customer confirmed the patient is alive and showing improvement based on pathology testing of acute markers.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was conducted for one complaint relating to two positive bact/alert® 3d bottle results, nrwzfzz4 and arx5fbzp, not showing as positive in the customer¿s ultra laboratory information system (lis).Examination of the instrument data backup confirms the two bottles alarmed as positive at the bact/alert® 3d selectlink instrument (serial number (b)(6)).The first positive bottle nrwzfzz4 flagged at 12 hours and was unloaded, then was reloaded by the customer approximately one hour later; the status reverted to negative-to-date due to reload.The second positive bottle arx5fbzp flagged at 15.5 hours, was unloaded from the instrument, and was not reloaded.The investigation found that the bact/alert 3d instrument functioned as designed.No specific harm to the patient for this complaint was reported.The customer has configured the bact/alert 3d to automatically transmit and send positive results, send negative results, and send negative-to-date results at 24 and 48 hours of incubation.The bact/alert 3d sends positive results as they occur in sessions to the lis with a preliminary status.All positive bottles must be confirmed with a gram stain and subculture result.If a gram stain shows no organisms are present, the bottle is reloaded on the instrument per the culture bottle instructions for use (ifu) and the result automatically reverts to negative-to-date.A session is sent to the lis because the bottle¿s result changed.In this case, this negative-to-date session was sent before the 24-hour preliminary result, after the reload of the first bottle and before the second bottle flagged positive.When the second bottle flagged positive, its result went to the lis.When any one bottle on a blood culture accession is positive, the test is considered positive.Also, the 3d consolidates session messages so that any time one bottle result changes, a session is sent to the lis that includes all the bottles tied to that accession.Examination of the lis vendor¿s session data provided by the customer shows this was true.The fa plus bottle ifu ((b)(4)), bact/alert 3d user manual (514818-1en1 2015-12), and user manual supplement 514777-2en1 2016-09 bactlink external specification for bactalert systems b.50 were reviewed by the investigator and found to have adequate directions for the user.Queries of the complaint data do not reveal any adverse trend for any issue related to this error code lis configuration issue- f051.It is not known why the customer reloaded the positive bottle nrwzfzz4.The graph was not provided, and the backup did not contain the readings file to allow the graph to be extracted.The data provided supports that the bact/alert 3d selectlink performed as designed to update the bottle results, and no malfunction is identified.No specific harm was stated for the patient, but it is possible harm may occur if the antibiotic therapy was stopped due to the negative-to-date message.Since the mate bottle arx5fbzp flagged positive and the results were called to the physician, therapy was started with no impact noted.The organism identification was not shared, and no further details have been provided by the customer.Global customer service requested local customer service review the following with the customer: reminder to check the bact/alert 3d audit trail for the bottle histories; use zip to compress the 3d¿s backup folder before it is copied to prevent loss of files; share the document with the customer and their lis vendor, user manual supplement 514777-2en1 2016-09 bactlink external specification for bactalert systems b.50; review the bactalert 3d user manual page 5-31 directions for reloading positive bottles.

Brand Name
CONTROL MODULE PKGD 3D - 210147
Common Device Name
CONTROL MODULE PKGD 3D - 210147
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key11563060
Report Number1950204-2021-00029
Device Sequence Number14527187
Product Code MDB
UDI-Device Identifier03573026049522
UDI-Public03573026049522
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K903505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number210147
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1